MAUDE Adverse Event Report: STRYKER SPINE-US ACCULIF PL INSERTION HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US ACCULIF PL INSERTION HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 800044
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/13/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; while impacting the inserter, the metal cap that is welded to the distal tip became dislodged during insertion into the disc space.It subsequently turned the cage 90 degrees on the distal tip.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment.Results: the acculif surgical technique indicates that instruments which have experienced extensive use or extensive force are more susceptible to fracture depending on the operative precaution, number of procedures, and disposal attention.Instruments must be examined for wear or damage prior to surgery.The manufacturing history of the reported lot# revealed that the device was manufactured in (b)(6) 2014 and it is unknown how often/how many times the instrument has been used.No relevant issues were found in the manufacturing records of the device lot that may have contributed to the reported event.Conclusion: the plausible root cause can be due to the impaction of the inserter during the surgery was reported in addition to the normal wear and tear of the instrument.
 
Event or Problem Description

Brand Name
ACCULIF PL INSERTION HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5654791
Report Number3004024955-2016-00049
Device Sequence Number171379
Product Code LXH
UDI-Device Identifier07613327105926
UDI-Public(01)07613327105926
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number800044
Device Lot Number06121404-6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/13/2016
Supplement Report FDA Received Date07/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1